Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What are the symptoms of premenstrual syndrome?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hi doc!
I had my last menstruation last january 1.
I think i am going through my pms now.i just want to ask does feeling scared and sad a sympto of pms besides breast tenderness? I just felt these for a couple of months now when i am about to have my menstruation.and is insomnia a part of it too?
Thank u!
Posted Sun, 17 Feb 2013 in Menstruation and Miscarriage
Answered by Dr. S Patra 1 hour later

Thanks for writing to us. I am giving answer to your query.

According to your last period, expected due date is around 31st January. In this state, your clinical features are more suggestive of Pre Menstrual Syndrome (PMS). It is a group of symptoms and includes abdominal bloating, breast tenderness, weight gain, headache, tension/anxiety/depression(leads to insomnia), mood swing, fatigue, dyspareunia, increased appetite, irritability etc.

Do the following things to avoid PMS:

1) Avoid salty food/coffee in 2nd half of period.
2) Avoid stress by yoga/ regular XXXXXXX breathing.
3) Control body weight by regular physical exercise.
4) Take healthy diet with more vegetables & drink plenty of water.
5) Use anti depressant medication like fluoxetine to elevate mood & sleep.
6) For breast discomfort, take prime XXXXXXX capsule & wear tight breast support.
7) May need OCP/ Progesterone pill to prevent above symptoms on next cycles.
8) Maintain personal hygiene and need proper sleeping with more relaxing way.

You can start above medication only after consultation with your gynecologist as these are prescription only medicine.

Hope I have answered your query. If you have any further questions I will be happy to help.
Wish your good health in future.

Dr Soumen

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor